MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ANATO STEM SZ 8 RIGHT NEUT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ANATO STEM SZ 8 RIGHT NEUT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 4845-7-118
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Visual inspection: although the device inner packaging was not returned images of the device inner packaging were made available.The images show the device inside the inner packaging and the inner blister is open.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that when the device was brought to the surgeon and the outer blister opened, the inner blister was not sealed all the way around the lip of the tray.The outer cellophane and outer box were intact, outer blister intact when brought to the surgeon.Surgeon elected to use the implant as another device was not available.A surgical delay of approximately 2 minutes was caused as the surgeon took time to assess options.Outer box and outer blister only are available for return (inner blister was biocontamination intra-operatively and disposed).
 
Event or Problem Description
Primary procedure, right hip.It was reported that when the device was brought to the surgeon and the outer blister opened, the inner blister was not sealed all the way around the lip of the tray.The outer cellophane and outer box were intact, outer blister intact when brought to the surgeon.Surgeon elected to use the implant as another device was not available.A surgical delay of approximately 2 minutes was caused as the surgeon took time to assess options.Outer box and outer blister only are available for return (inner blister was biocontaminated intra-operatively and disposed).
 
Additional Manufacturer Narrative
Reported event: an event regarding a packaging issue involving an anato stem was reported.The event was confirmed through visual analysis of the packaging.Method & results: -device evaluation and results: visual inspection: visual inspection was completed by the senior manufacturing engineer in the packaging department.An examination of the images supplied of the inner packaging shows that a full and complete seal was evident on the inner blister an inspection of the returned box showed damage on the box consistent with incorrect handling further examination of the images supplied of the inner packaging shows scuff marks and cracking on the inner blister which would also be consistent with incorrect handling dimensional inspection not performed as the complaint does not relate to device dimensions functional inspection: not performed as the failure mode could not be replicated material analysis: not performed as the complaint does not relate to material integrity.-medical records received and evaluation: no medical records were received for review with a clinical consultant -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that 'the anato stem, part# 4845-7-118, lot# 48502808 was subjected to handling forces in excess of that normally experienced through the distribution process.This excessive force caused damage to the external box and inner blister and potentially caused the product to breach the inner blister.' no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ANATO STEM SZ 8 RIGHT NEUT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8135800
Report Number0002249697-2018-03925
Device Sequence Number11180614
Product Code LPH
UDI-Device Identifier07613252631194
UDI-Public07613252631194
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number4845-7-118
Device Lot Number48502808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR